Nebraska, 2011Flash Flooding in Nebraska, July 13, 2011
July 13, 2011 · NWS CYS · 3 events in 2 counties and zones
Thunderstorms produced torrential rainfall which caused flash flooding across portions of Cheyenne and Kimball counties during the predawn hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced torrential rainfall which caused flash flooding across portions of Cheyenne and Kimball counties during the predawn hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 12, 10:19 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 12, 10:19 PM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 PM MDT TUE JUL 12 2011
.UPDATE...
&&
.AVIATION...06Z TAFS
UPSLOPE EASTERLY WINDFLOW WILL CONTINUE FOR OUR NEBRASKA
PANHANDLE AIRPORTS AND CHEYENNE OVERNIGHT. THIS WILL RESULT IN IFR
AND LIFR CONDITIONS CONTINUING INTO WEDNESDAY MID MORNING. RADAR
TRENDS CONTINUE TO SHOW THUNDERSTORMS MOVING OUT OF NORTHERN
COLORADO INTO THE CHEYENNE AERODROME AS WELL AS KIMBALL AND SIDNEY
WHICH WILL RESULT IN HEAVY RAINFALL AT THESE AIRPORTS. VFR
CONDITIONS EXPECTED TO PREVAIL AT ALL AIRPORTS BY NOON TIME WITH
CONVECTION RETURNING DURING THE AFTERNOON AND EARLY EVENING HOURS.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 333 PM MDT TUE JUL 12 2011/
SHORT TERM...TONIGHT THROUGH THURSDAY...WATER VAPOR IMAGERY SHOWS
AN UPPER DISTURBANCE NEAR THE FOUR CORNERS REGION MOVING NORTHWARD
TODAY. THUNDERSTORMS ARE ALREADY MOVING ACROSS ALBANY AND CARBON
COUNTIES WITH MORE MAKING THEIR WAY UP FROM WESTERN COLORADO.
MANY AREAS EAST OF THE LARAMIE RANGE ARE STILL UNDER A BKN TO OVC
DECK OF LOW CLOUDS.
PLENTIFUL MONSOONAL MOISTURE ADVECTING INTO THE REGION AHEAD OF
THE LOW WITH WIDESPREAD DEW POINTS IN THE UPPER 50S TO LOW 60S
EAST OF THE LARAMIE RANGE WILL BRING PWATS OF UP TO AN INCH AND A
HALF OR HIGHER IN MOST AREAS THIS AFTERNOON. FORECAST SOUNDINGS
NEAR KLAR AND KCYS SHOW DECENT SURFACE BASED INSTABILITY OF 500 TO
1000 J/KG FOR THIS AFTERNOON...WITH A NEARLY SATURATED ATMOSPHERIC
COLUMN LATER THIS EVENING. FORECAST SOUNDINGS ACROSS THE PANHANDLE
SHOWS A STRONG CAP FOR THE MOST PART THROUGH THIS EVENING SO DOUBT
THESE AREAS WILL EVER REALLY CLEAR. SO INITIALLY THINK THE GREATEST
THREAT FOR STORMS WILL REMAIN IN THE VICINITY OF THE LARAMIE RANGE
AND POINTS WEST UNTIL SOME OF THAT CLOUD COVER FURTHER EAST CAN
MIX OUT...ALTHOUGH EXPECT MOST AREAS NEVER WILL.
THE SFC FRONT IS STALLED ALONG THE LARAMIE RANGE WHICH WILL KEEP
MOIST SOUTHEAST UPSLOPE FLOW IN PLACE AND ALSO DECENT INSTABILITY.
COMBINE THIS WITH UPPER LEVEL SUPPORT FROM THE DISTURBANCE MOVING
UP FROM THE SOUTHWEST...EXPECT A REFORMATION OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE EARLY OVERNIGHT PERIOD OFF THE
HIGHER TERRAIN. THIS ACTIVITY WILL MOVE NORTHEAST AND EVENTUALLY
AFFECT PARTS OF THE NEBRASKA PANHANDLE LATER THIS EVENING. WILL
KEEP SEVERE POTENTIAL CONFINED TO AREAS VCTY LARAMIE RANGE THROUGH
THIS EVENING WITH HAIL...WIND AND VERY HEAVY RAIN THE MAIN THREAT.
REGARDING THE FLASH FLOODING POTENTIAL...ANTECEDENT CONDITIONS
FROM RECENT RAINFALL FROM CHEYENNE EAST TO SIDNEY SUGGEST THAT IF
THESE AREAS SEE ANY SIGNIFICANT RAINFALL...FLASH FLOODING WILL BE
QUITE POSSIBLE. ISSUED A FLASH FLOOD WATCH FOR EASTERN LARAMIE
COUNTY...KIMBALL AND CHEYENNE COUNTIES FROM 4PM THROUGH 6AM
TOMORROW FOR EXPECTED HEAVY RAINFALL OUT OF SLOW MOVING/TRAINING
STORMS OFF THE HIGHER TERRAIN FEATURES. MODELS ALSO SUGGEST A
HEALTHY LINE MOVING UP FROM NORTHEAST COLORADO INTO THE SOUTHERN
PANHANDLE OVERNIGHT WITH PWATS IN THIS AREA VERGING ON 1.75
INCHES.
STORM ACTIVITY WILL GRADUALLY SHIFT EAST OVERNIGHT WITH RAIN
DIMINISHING SIGNIFICANTLY BY MORNING. AREAS IN BETWEEN STORMS WILL
LIKELY SEE FOG FORMATION OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE IN
PLACE WILL CONTRIBUTE TO AT LEAST A CHANCE FOR SHOWERS AND
THUNDERSTORMS AGAIN TOMORROW AFTERNOON. MAIN FOCUS WILL BE ALONG
THE PREVIOUSLY STALLED FRONT THAT WILL SHIFT EAST OFF THE
MOUNTAINS THROUGH THE DAY. WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN TO INCREASE AS THE GRADIENT TIGHTENS IN RESPONSE TO FRONTAL
MOVEMENT. THURSDAY WILL SEE EVEN LESS CHANCE FOR STORMS...WITH
INCREASING TEMPERATURES AND MORE BREEZY CONDITIONS WEST OF THE
LARAMIE RANGE.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
THE 12Z NUMERICAL MODEL GUIDANCE HAS REMAINED CONSISTENT DURING
THE PAST FEW DAYS...SO NO MAJOR CHANGES WERE MADE TO THE EXTENDED
FORECAST PERIOD. AN UPPER HIGH PRESSURE RIDGE WILL SLOWLY BUILD
NORTHWARD FROM THE SOUTHERN PLAINS FRIDAY INTO THE EASTERN
PLAINS/MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. OUR FORECAST
AREA WILL REMAIN ENTRENCHED IN A SOUTHWESTERLY FLOW ALOFT BETWEEN
THE UPPER RIDGE AXIS TO THE EAST AND UPPER TROUGH AXIS NEAR THE
WEST COAST. CONSEQUENTLY...THE SUBTROPICAL MOISTURE PLUME ALOFT
WILL REMAIN PARKED IN THE VICINITY OF THE INTERMOUNTAIN WEST AND
CONTINENTAL DIVIDE THROUGH THE WEEKEND. THE PREVAILING SURFACE
FEATURE WILL BE A LEE SIDE LOW PRESSURE TROUGH DRAPED ALONG THE
LARAMIE RANGE INTO EASTERN COLORADO. THE COMBINATION OF THE
TROUGH...A MOIST UPSLOPE LOW LEVEL FLOW AND INSTABILITY WILL
RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
OVER THE SOUTHEAST TWO-THIRDS OF THE CWA BOTH FRIDAY AND SATURDAY.
THE RISK FOR THUNDERSTORMS THEN SHIFTS WESTWARD SUNDAY THROUGH
TUESDAY...WITH MOST OF THE PANHANDLE BECOMING CAPPED DUE TO WARMER
MID-LEVEL TEMPERATURES FROM THE INFLUENCE OF THE UPPER RIDGE. HIGH
TEMPERATURES EACH DAY WILL BE ABOVE AVERAGE WITH 700 MB TEMPERATURES
BETWEEN 16 AND 18C. THIS WILL RESULT IN HIGHS IN THE 90S EAST OF
THE LARAMIE RANGE WITH 70S AND 80S TO THE WEST. THE 12Z GFS/MEXMOS
HIGH TEMPERATURES FOR THE PANHANDLE SUNDAY THROUGH TUESDAY SHOW
READINGS FROM 98 TO 101. LOW TEMPERATURES DURING THE PERIOD WILL
REMAIN MILD WITH 50S WEST TO 60S EAST.
AVIATION...18Z TAF ISSUANCE
STUBBORN LOW CLOUD DECK FROM EARLIER THIS MORNING EAST OF THE
LARAMIE RANGE IS BEGINNING TO BREAK/LIFT SLOWLY EARLY THIS AFTERNOON.
CEILINGS WILL GRADUALLY LIFT TO PREVAILING MVFR FOR THE REMAINDER
OF THE AFTERNOON ACROSS MUCH OF THE NEBRASKA PANHANDLE. OVER
SOUTHEAST WYOMING...VFR WILL PREVAIL. THE EXCEPTION WILL BE PERIODS
OF MVFR VISIBILITIES IN LOCALLY HEAVY RAIN WITH THUNDERSTORMS...ALONG
WITH VARIABLE/GUSTY WINDS TO 35 KT. THE THUNDERSTORMS WILL MOVE TO
THE EAST AND NORTHEAST INTO THE WESTERN PANHANDLE AFTER 22Z.
SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE PANHANDLE INTO
THE OVERNIGHT HOURS AS WELL...WITH IFR CEILINGS AND MVFR
VISIBILITIES DEVELOPING LATER TONIGHT AND PERSISTING THROUGH
WEDNESDAY MORNING.
FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK DUE TO
RECENT HEAVY RAINS AND ADDITIONAL WIDESPREAD WETTING RAINFALL
EXPECTED TODAY. SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK WITH HUMIDITIES TRENDING LOWER WEST
OF THE LARAMIE RANGE STARTING THURSDAY AS SOME DRIER AIR ATTEMPTS
TO PUSH NORTHWARD OUT OF THE SOUTHWESTERN UNITED STATES. BREEZY
SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL DEVELOP ON
WEDNESDAY AFTERNOON AND WILL CONTINUE EACH AFTERNOON THROUGH THE
WEEKEND.
HYDROLOGY...
A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH PLATTE AT
SARATOGA THROUGH MIDNIGHT WEDNESDAY. THE LARAMIE RIVER AT LARAMIE
FELL BELOW FLOOD STAGE MONDAY NIGHT. AREA RIVERS AND STREAMS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND. ALTHOUGH SUBTROPICAL
MOISTURE WILL REMAIN OVER THE AREA...THUNDERSTORM COVERAGE WILL BE
LESS WIDESPREAD AFTER WEDNESDAY. BRIEF RISES IN AREA RIVERS WILL
BE POSSIBLE TODAY THROUGH WEDNESDAY DUE TO LOCALLY HEAVY
RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR WYZ118-WYZ119.
NE...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR NEZ054-NEZ055.
&&
SHORT TERM...RJM
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jul 12, 11:54 AM MST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MDT TUE JUL 12 2011
NEZ019>021-054-055-096-WYZ101>103-106>108-117>119-131900-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1254 PM MDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS
AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE
CONTAINING HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY
RAINFALL WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. A FLASH FLOOD
WATCH HAS BEEN POSTED FOR CHEYENNE...KIMBALL...AND EASTERN LARAMIE
COUNTIES INCLUDING THE CITY OF CHEYENNE FROM 4 PM THIS AFTERNOON
THROUGH EARLY WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-095-WYZ104-105-109>116-131900-
DAWES-BOX BUTTE-NORTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1254 PM MDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY THIS
AFTERNOON IN WYOMING AND IN THE EVENING ACROSS THE NEBRASKA
PANHANDLE. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL
HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. THUNDERSTORM
ACTIVITY WILL PUSH EAST TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF
THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 12, 8:07 PM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
907 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 4 NE CHEYENNE 41.19N 104.75W
07/12/2011 E1.00 INCH LARAMIE WY COCORAHS
&&
REMANUELLocal storm report, Jul 12, 8:08 PM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
908 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 W CHEYENNE 41.15N 104.81W
07/12/2011 M1.00 INCH LARAMIE WY TRAINED SPOTTER
0528 PM HAIL 3 W CHEYENNE 41.15N 104.85W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0531 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 E1.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL BROKE THROUGH CAR WINDSHIELD DOWNTOWN WITH OTHER
CARS RECEIVING LARGE CRACKS IN THE WINDSHIELD
0531 PM HEAVY RAIN 10 NW CHEYENNE 41.25N 104.93W
07/12/2011 M1.33 INCH LARAMIE WY NWS EMPLOYEE
OCCURRED IN 30 MINUTES. STILL RAINING. MEASURED WIND GUST
OF 55 MPH AT 511PM
0533 PM HAIL SE CHEYENNE 41.15N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY TRAINED SPOTTER
QUARTER TO GOLFBALL HAIL
0535 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 E1.00 INCH LARAMIE WY NWS EMPLOYEE
0539 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
0539 PM HAIL CHEYENNE 41.15N 104.79W
07/12/2011 M1.50 INCH LARAMIE WY NWS EMPLOYEE
0539 PM HAIL 4 NE CHEYENNE 41.19N 104.75W
07/12/2011 E1.00 INCH LARAMIE WY COCORAHS
0540 PM HAIL 2 NW CHEYENNE 41.17N 104.82W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0540 PM HAIL 2 NNE CHEYENNE 41.17N 104.78W
07/12/2011 E1.75 INCH LARAMIE WY MESONET
1.21 INCHES OF RAINFALL. HAIL LASTED 25 MINUTES. VIA
ESPOTTER
0545 PM HAIL 2 N CHEYENNE 41.17N 104.79W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
0545 PM HAIL 3 W CHEYENNE 41.15N 104.85W
07/12/2011 M1.75 INCH LARAMIE WY NWS EMPLOYEE
WINDSHIELD BROKEN ON CAR AT FE WARREN AIRFORCE BASE
0548 PM HAIL 3 N CHEYENNE 41.19N 104.79W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
RAINING HEAVY AS WELL.
0550 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
07/12/2011 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0552 PM HEAVY RAIN 3 W CHEYENNE 41.15N 104.85W
07/12/2011 M0.75 INCH LARAMIE WY OTHER FEDERAL
FE WARREN AIRFORCE BASE
0557 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY TRAINED SPOTTER
PERSHING AND EVANS FLOODED AND WATER FLOWING FAST
0600 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY NWS EMPLOYEE
4 TO 5 FEET OF WATER AT AMES AVE UNDERPASS.
0609 PM HEAVY RAIN 5 NE CHEYENNE 41.20N 104.72W
07/12/2011 M1.00 INCH LARAMIE WY TRAINED SPOTTER
MEASURED IN 60 MINUTES
0630 PM FLASH FLOOD 6 NE CHEYENNE 41.21N 104.71W
07/12/2011 LARAMIE WY TRAINED SPOTTER
WATER OVER WHITNEY RD APPROXIMATELY 6 TO 8 INCHES DEEP
AND 15FT ACROSS
0630 PM HAIL 5 N CARPENTER 41.10N 104.35W
07/12/2011 M1.50 INCH LARAMIE WY STORM CHASER
0634 PM HAIL 5 SW HILLSDALE 41.16N 104.55W
07/12/2011 M1.00 INCH LARAMIE WY TRAINED SPOTTER
JUST EAST OF MILE MARKER 375 ON INTERSTATE 80
0635 PM HEAVY RAIN 7 NE CHEYENNE 41.22N 104.70W
07/12/2011 M2.00 INCH LARAMIE WY TRAINED SPOTTER
MEASURED FROM 500PM TO 630PM
0636 PM HAIL 6 SW HILLSDALE 41.15N 104.56W
07/12/2011 M2.00 INCH LARAMIE WY NWS EMPLOYEE
0636 PM FLASH FLOOD 4 NE CHEYENNE 41.19N 104.74W
07/12/2011 LARAMIE WY TRAINED SPOTTER
4 MILE ROAD AND STAGECOACH ROAD
0643 PM HAIL 4 SW HILLSDALE 41.17N 104.53W
07/12/2011 E1.75 INCH LARAMIE WY PUBLIC
0700 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY TRAINED SPOTTER
NEAR CAREY JUNIOR HIGH SCHOOL. TRAFFIC LIGHTS ARE OUT.
HAIL COVERING GROUND.
0716 PM FLASH FLOOD 3 SW BURNS 41.16N 104.40W
07/12/2011 LARAMIE WY TRAINED SPOTTER
FLOODING OVER ACCESS ROAD BETWEEN MILE MARKER 380 AND 381
ON INTERSTATE 80. FLOODING OF ROAD 142 NEAR MILE MARKER
380 AND 381 FLOODED AS WELL
0759 PM HAIL 2 S CARPENTER 41.00N 104.34W
07/12/2011 E1.00 INCH LARAMIE WY PUBLIC
0825 PM FLASH FLOOD 20 W PINE BLUFFS 41.18N 104.45W
07/12/2011 LARAMIE WY DEPT OF HIGHWAYS
AT MILE MARKER 380 ON INTERSTATE 80...APPROXIMATELY 2
INCHES OF WATER IS COVERING THE ROAD. WATER IS RECEDING
AT TIME OF REPORT.
&&
DDEALLocal storm report, Jul 12, 8:14 PM MST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
914 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 10 WSW BURNS 41.12N 104.52W
07/12/2011 E1.25 INCH LARAMIE WY TRAINED SPOTTER
2 INCHES OF WATER OVER THE ROAD. SIGNIFICANT FLOODING IN
WASHES AND DITCHES. VIA SPOTTERNETWORK
&&
MAZURLocal storm report, Jul 12, 8:18 PM MST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
918 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/12/2011 LARAMIE WY TRAINED SPOTTER
6 INCHES OF WATER AT THE INTERSECTION OF 19TH AND CAREY.
&&
MAZURLocal storm report, Jul 12, 8:42 PM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM FLASH FLOOD 10 S BURNS 41.05N 104.36W
07/12/2011 LARAMIE WY TRAINED SPOTTER
4 INCHES OF WATER OVER ROADWAY FLOWING FROM FLOODING IN
NEARBY FARM FIELDS.
&&
MAZURLocal storm report, Jul 12, 11:16 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 AM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/13/2011 LARAMIE WY NWS EMPLOYEE
NWS EMPLOYEE REPORTED 6 INCHES OF STANDING WATER AT THE
INTERSECTION OF EVANS AND PERSHING.
&&
TTRUDELFlash Flood, Kimball
- When
- July 13, 1:00 AM MST to 3:00 AM MST
- Where
- Kimball County, 7.18 mi S of (Ibm)kimball Arpt to 10.44 mi S of (Ibm)kimball Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.077, -103.662
County Road 12 was flooded and closed from south of Kimball to south of Potter.
Flash Flood, Cheyenne
- When
- July 13, 3:00 AM MST to 4:00 AM MST
- Where
- Cheyenne County, 0.51 mi W of Lodgepole Arpt to 0.24 mi E of Lodgepole
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.151, -102.640
Several streets in the center of town were covered with six inches or more of standing water.
Flash Flood, Cheyenne
- When
- July 13, 3:00 AM MST to 6:00 AM MST
- Where
- Cheyenne County, 0.3 mi ENE of Sidney to 0.86 mi E of Sidney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.152, -102.975
County Roads 113 and 155 were flooded and closed just northeast of Sidney. Portions of those two roads were washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, July 13, 20112 injured · $165 million · 4.5 in hail · 36 events
- Tornadoes and Hail in Nebraska, July 13 to 14, 2011$5.1 million · EF0 · 11 events
- Flash Flooding and Hail in Arkansas, July 13, 2011$460,000 · 1.5 in hail · 23 events
- Damaging Winds and Lightning Strike in Arkansas, July 13, 2011$205,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Georgia, July 13, 2011$142,000 · 1.5 in hail · 6 events
- Damaging Winds and Lightning Strike in North Carolina, July 13, 20113 injured · $30,000 · 50 kt wind · 13 events
- Damaging Winds in Virginia, July 13, 2011$52,000 · 61 kt wind · 23 events
- Hail and Damaging Winds in South Carolina, July 13, 2011$79,000 · 60 kt wind · 13 events
- Wildfire in Texas, July 13 to 15, 20111 injured · $72,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 13, 2011$37,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 13, 2011$27,000 · 1.25 in hail · 10 events
- Flash Flooding and Hail in Alabama, July 13 to 15, 2011$25,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312678, 312679, 312680.